MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573040
Medical Device Problem Codes Break (1069); Failure to Conduct (1114); Defective Device (2588); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned jagtome rx 44 was analyzed, and a visual evaluation noted that the cutting wire was broken, kinked and blackened.The device was observed under magnification and the cut of the cutting wire was not smooth, indicating it was not a mechanical cut.No other problems with the device were noted.The product analysis revealed that the cutting wire was broken.Additionally, the cutting wire was kinked and blackened.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device, the problem found could have been caused if there was contact between the device and the scope during energization or if the device exceeded the maximum rating of voltage during procedure.Also, kinking the cutting wire as a result or interaction with the scope and/or additional devices can contribute to a break in the cutting wire.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 44 was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.During procedure, the jagtome rx 44 could not be energized to perform sphincterotomy.The device was rotated eleven times counter clockwise and was set back to neutral orientation; however, still they could not energize the device.They also even tried to bow and reconnect the device but nothing happened.It was reported that the middle of the cutting wire blackened.The procedure was completed another of the same device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results: the cutting wire was broken.

Brand Name
JAGTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12092667
Report Number3005099803-2021-03155
Device Sequence Number4218003
Product Code KNS
UDI-Device Identifier08714729776659
UDI-Public08714729776659
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2024
Device Model NumberM00573040
Device Catalogue Number7304
Device Lot Number0027060970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2021
Initial Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1